Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Des Moines, IA

May 21, 2011Dallas County, Madison County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 21, 2011, 8:39 PM CDT for Dallas County, Madison County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2011, 8:39 PM CDT (01:39 UTC)
Expired
May 21, 2011, 9:15 PM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dallas County, IA, Madison County, IA

The radar

The Des Moines radar (KDMX), 43 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:25 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS53 KDMX 220139
SVRDMX
IAC049-121-220215-
/O.NEW.KDMX.SV.W.0069.110522T0139Z-110522T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALLAS COUNTY IN CENTRAL IOWA...
  MADISON COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 915 PM CDT

* AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF STUART TO
  WINTERSET TO 12 MILES SOUTH OF WINTERSET...AND MOVING NORTH AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINTERSET...DE SOTO...ADEL...DALLAS CENTER...WAUKEE...REDFIELD...
  PATTERSON...VAN METER AND MINBURN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4130 9412 4145 9424 4160 9424 4160 9426
      4184 9418 4177 9388 4147 9380 4115 9397
      4116 9408
TIME...MOT...LOC 0140Z 202DEG 43KT 4160 9423 4141 9407
          4120 9401
WIND...HAIL 60MPH 1.00IN

$$

BEITLICH
3 follow-up statements
877 
WWUS53 KDMX 220154
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
854 PM CDT SAT MAY 21 2011

IAC049-121-220215-
/O.CON.KDMX.SV.W.0069.000000T0000Z-110522T0215Z/
MADISON IA-DALLAS IA-
854 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
NORTHEASTERN MADISON COUNTIES UNTIL 915 PM CDT...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES EAST OF PANORA TO DE SOTO TO 5 MILES EAST OF
WINTERSET...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  DALLAS CENTER...WAUKEE AND MINBURN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 100 AND 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4115 9397 4128 9401 4136 9407 4148 9419
      4155 9424 4160 9424 4160 9426 4184 9418
      4177 9388 4147 9380
TIME...MOT...LOC 0154Z 202DEG 43KT 4170 9417 4156 9395
          4137 9390
WIND...HAIL 60MPH <.75IN

$$

BEITLICH
129 
WWUS53 KDMX 220207
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT SAT MAY 21 2011

IAC049-121-220215-
/O.CON.KDMX.SV.W.0069.000000T0000Z-110522T0215Z/
MADISON IA-DALLAS IA-
907 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
NORTHEASTERN MADISON COUNTIES UNTIL 915 PM CDT...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PERRY TO 5 MILES WEST OF GRIMES TO 7 MILES SOUTHWEST OF WEST DES
MOINES...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN DALLAS COUNTY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 107 AND 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4147 9380 4127 9391 4144 9397 4155 9409
      4165 9424 4184 9418 4177 9388
TIME...MOT...LOC 0207Z 202DEG 43KT 4184 9409 4170 9387
          4151 9382
WIND...HAIL 60MPH <.75IN

$$

BEITLICH
755 
WWUS53 KDMX 220216
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT SAT MAY 21 2011

IAC049-121-220226-
/O.EXP.KDMX.SV.W.0069.000000T0000Z-110522T0215Z/
MADISON IA-DALLAS IA-
916 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR DALLAS AND NORTHEASTERN
MADISON COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.

LAT...LON 4147 9380 4127 9391 4144 9397 4155 9409
      4165 9424 4184 9418 4177 9388
TIME...MOT...LOC 0207Z 202DEG 43KT 4184 9409 4170 9387
          4151 9382

$$

BEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:14 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 21, 6:14 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED TONIGHT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SAT MAY 21 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
A SHORTWAVE CURRENTLY IN EASTERN NEBRASKA WILL ROTATING AROUND THE
UPPER LOW OVER SOUTH DAKOTA.  THIS SHORTWAVE WILL BE THE FOCUS FOR
CONVECTION TONIGHT AS IT SHIFTS IN TO IOWA THIS EVENING INTO THE
OVERNIGHT HOURS.  SHEAR IS MOSTLY UNIDIRECTIONAL AND NOT REAL
IMPRESSIVE THIS EVENING BUT A BOUNDARY OVER EASTERN NEBRASKA HAS
BEEN EFFECTIVE IN PRODUCING SOME LOW LEVEL SHEAR AND AIDING IN THE
DEVELOPMENT OF SOME STORMS.  CURRENT TREND THOUGH IS THAT THESE
STORMS ARE NOT SUSTAINING THEMSELVES...LIKELY DUE TO THE LACK OF
STRONG SHEAR.  STORMS WILL CONTINUE TO DEVELOP THROUGH PEAK HEATING
AND MOVE INTO CENTRAL IOWA THROUGH TONIGHT WITH THE AFOREMENTIONED
UPPER LEVEL WAVE.  LOOKING AT SOUNDINGS...BOTH MODEL SOUNDINGS
PRODUCE A VERY WEAK CAP OVER CENTRAL IOWA THAT ERODES QUICKLY THIS
EVENING BUT SOUNDINGS ARE QUITE DRY THROUGH 600 MB.  MODELS DO
INCREASE SHEAR OVER THE AREA AS A LLJ KICKS IN BETWEEN 03Z AND 06Z.
QUESTION IS WILL THAT BE ENOUGH TO KEEP STORMS STRONG.  CHANCES FOR
STRONG STORMS EAST OF INTERSTATE 35 AT THIS POINT DO NOT LOOK THAT
GREAT BUT WILL NEED TO MONITOR ONCE THE LLJ DEVELOPS.  WEST OF I-35
SHEAR SHOULD INCREASE ENOUGH FOR STORMS TO BE CAPABLE OF SEVERE HAIL
MAINLY AIDED BY THE BOUNDARY OUT WEST.  THE MAIN THREAT FOR STORMS
WILL BE OVER THE EAST HALF OF THE FORECAST AREA BY 04-06Z BUT THE
SEVERE THREAT SHOULD BE OVER WITH OR AT LEAST NOT AS GREAT BY THAT
TIME.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
AFTER A BREAK LATER TNGT INTO SUN MRNG...NEXT S/WV WILL MOVE INTO
THE STATE ALONG WITH A SFC WSHFT LINE.  ALTHOUGH DYNAMICS ARE NOT
SUPER IMPRESSIVE...PLENTY OF INSTABILITY WILL BE IN PLACE OVER THE
SOUTH AND EAST PART OF THE CWA DURG MAX HEATING.  WILL HIT IT FAIRLY
HARD OVR THE ERN THIRD OR SO OF THE CWA AND PUT WORDING IN THE ZONES
FOR THAT.  KEPT IT TO A 3 HR WINDOW AS IT DOES NOT LOOK LIKE THERE
WILL BE AN EXTENDED PERIOD OF TIME WHERE FAVORABLE CONDITIONS
EXIST.  MODELS HAVE FLIPPED FROM YDA W.R.T. PLACEMENT OF THE PRECIP
THE REST OF THE WEEK. THE GFS HAS SHIFTED SWD...WHILE THE ECMEF HAS
SHIFTED NWD.  DID NOT MAKE A GREAT DEAL OF CHANGE TO THE GOING FCST
WITH THE COMPROMISE POSITION LOOKING REASONABLE AND IN LINE WITH ENS
PRODUCTS ANYWAY.  MODEL DIVERGENCE DURG THE WEAK IS MINOR COMPARED
TO THE POST DY7 PD WHERE H8 TEMPS AS MUCH AS 20 C DIF BTWN THE GFS
AND EC.  WILL NEED TO MONITOR THIS CLOSELY AS BOTH SOLNS ARE A
POSSIBILITY DEPENDING ON WHETHER THE PNA/MJO PREVAILS OR THE AO
PREVAILS.  ATTM WOULD LEAN MORE TOWARD THE WRN TROG AND THE NEG PNA
DVLPMT AS THE NEG AO IS WEAK AND NAO IS ACTUALLY SLGTLY POSITIVE.
THOUGH GFS LOOKS EXAGGERATED...IT DOES SEEM TO HAVE THE RIGHT IDEA
WITH THE WRN TROF.

&&

.AVIATION...22/00Z
CEILINGS WILL REMAIN PRIMARILY VFR THROUGHOUT THE PERIOD.
HOWEVER...SCATTERED THUNDERSTORMS WILL PERSIST ACROSS CENTRAL IOWA
THROUGHOUT THE OVERNIGHT. THESE STORMS ARE LIKELY TO BRIEFLY AFFECT
SITES...WITH MVFR CEILINGS AND VISIBILITIES. STRONG WINDS ARE ALSO
POSSIBLE AT SITES. PRECIPITATION WILL EXIT REGION BY 12Z...WITH VFR
CEILINGS RETURNING FOR REMAINDER OF PERIOD. WINDS WILL BE BREEZY AND
SHIFT TO THE SOUTHWEST WITH GOOD MIXING TOMORROW AFTERNOON. THERE
WILL BE ANOTHER CHANCE FOR THUNDERSTORMS...ESPECIALLY IN THE WEST.
HOWEVER...TIMING AND POSITION ARE TOO UNCERTAIN ATTM TO INCLUDE
MENTION IN TAFS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...FAB
LONG TERM...MS MAY 11
AVIATION..WILKINS
Hazardous weather outlook, May 21, 3:05 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
305 PM CDT SAT MAY 21 2011

IAZ005-006-016-024-025-035-036-046-047-058-059-071-072-081>083-
092>094-222015-
KOSSUTH-WINNEBAGO-HANCOCK-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-GREENE-
BOONE-GUTHRIE-DALLAS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-
RINGGOLD-DECATUR-
305 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY BETWEEN THE CORRIDORS OF HIGHWAY 169 AND HIGHWAY 65.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM LATE
THIS AFTERNOON THROUGH THIS EVENING. A FEW SEVERE STORMS ARE
POSSIBLE WITH THE PRIMARY THREAT BEING LARGE HAIL UP TO GOLF BALLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS OCCUR SUNDAY THROUGH TUESDAY.
A FEW STORMS MAY BE SEVERE ON SUNDAY WITH LARGE HAIL AND DAMAGING
WIND POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH MIDNIGHT
THEN AGAIN SUNDAY AFTERNOON AND EVENING.

IAZ004-015-023-033-034-044-045-057-070-222015-
EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-AUDUBON-CASS-
305 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION A OF CENTRAL IOWA
MAINLY WEST OF HIGHWAY 169 AND NORTH OF INTERSTATE 80.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THE
EVENING HOURS. SOME STORMS THIS EVENING WILL BE CAPABLE OF LARGE
HAIL UP TO HALF DOLLAR SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS OCCUR SUNDAY THROUGH TUESDAY.
THE MAIN SEVERE THREAT ON SUNDAY WILL BE OVER EASTERN IOWA BUT AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. LARGE HAIL AND
DAMAGING WIND WOULD BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM THIS EVENING AND
AGAIN ON SUNDAY AFTERNOON AND EVENING.

IAZ007-017-026>028-037>039-048>050-060>062-073>075-084>086-095>097-
222015-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-
LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
305 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY EAST OF HIGHWAY 65.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATER THIS EVENING
THROUGH MUCH OF THE OVERNIGHT HOURS. SOME STORMS MAY BE
SEVERE...ESPECIALLY THIS EVENING...WITH LARGE HAIL UP TO GOLF BALL SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS OCCUR SUNDAY THROUGH TUESDAY.
ADDITIONAL SEVERE STORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING
WITH LARGE HAIL AND DAMAGING WIND POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATER THIS EVENING AND
AGAIN ON SUNDAY AFTERNOON AND EVENING.

FAB

In the hours before

Local storm report, May 21, 7:45 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
745 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             5 E WALLINGFORD         43.32N 94.69W
05/21/2011  E2.00 INCH       EMMET              IA   LAW ENFORCEMENT

&&

CCOGIL
Local storm report, May 21, 7:54 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             ESTHERVILLE AIRPORT     43.41N 94.75W
05/21/2011  E1.50 INCH       EMMET              IA   CO-OP OBSERVER

&&

CCOGIL
Local storm report, May 21, 8:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             5 NNW ESTHERVILLE AIRPO 43.47N 94.78W
05/21/2011  E1.00 INCH       EMMET              IA   TRAINED SPOTTER

            NON ROTATING WALL CLOUD MOVING OVERHEAD AT 810 PM.

&&

CCOGIL
Local storm report, May 21, 8:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             5 E WALLINGFORD         43.32N 94.69W
05/21/2011  E2.75 INCH       EMMET              IA   EMERGENCY MNGR

&&

ZOGG
Special weather statement, May 21, 8:22 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
822 PM CDT SAT MAY 21 2011

IAZ044>047-057>060-070>073-081>084-092>095-220300-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON
822 PM CDT SAT MAY 21 2011

...STRONG STORMS ACROSS SOUTHERN AND CENTRAL IOWA...

STRONG THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS SOUTHERN AND
CENTRAL IOWA. THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY TO
QUARTER SIZE HAIL. STRONG WINDS UP TO 45 MPH ARE ALSO POSSIBLE
WITH THESE STORMS.

AW
Local storm report, May 21, 8:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             S GUTHRIE CENTER        41.68N 94.50W
05/21/2011  E1.00 INCH       GUTHRIE            IA   TRAINED SPOTTER

&&

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:28 PM CDTSevere Thunderstorm WarningDMXEmmet32 min
May 21, 7:51 PM CDTSevere Thunderstorm WarningDMXAdair39 min
May 21, 7:57 PM CDTSevere Thunderstorm WarningDMXEmmet33 min
May 21, 8:21 PM CDTSevere Thunderstorm WarningDMXGuthrie24 min
May 21, 8:41 PM CDTSevere Thunderstorm WarningDMXCrawford34 min
May 21, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Warren, Wayne31 min
May 21, 9:03 PM CDTSevere Thunderstorm WarningDMXMadison, Warren27 min
May 21, 9:44 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne31 min
May 21, 10:19 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek26 min
May 22, 9:19 AM CDTRiver Flood WarningDMXEmmet17 days
May 22, 9:19 AM CDTRiver Flood WarningDMXHumboldt11 days
May 22, 9:19 AM CDTRiver Flood WarningDMXHumboldt, Kossuth12 days
May 22, 1:38 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama52 min
May 22, 2:02 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek43 min
May 22, 2:23 PM CDTTornado WarningDMXPoweshiek17 min
May 22, 2:29 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy46 min
May 22, 2:42 PM CDTTornado WarningDMXBlack Hawk, Bremer33 min
May 22, 3:14 PM CDTTornado WarningDMXBremer31 min
May 22, 4:12 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.